Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 134, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 9, 2020, 10:50 AM CST for Lee County, Russell County, Alabama; Chattahoochee County, Muscogee County, Georgia. It took effect at Feb 9, 2020, 11:45 AM CST. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2020, 10:50 AM CST (16:50 UTC)
- In effect from
- Feb 9, 2020, 11:45 AM CST
- Expired
- Feb 9, 2020, 1:44 PM CST
- In force
- 119 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1). The gauge peaked at 25.67 ft at Feb 10, 2020, 8:00 AM CST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
674
WGUS42 KFFC 091650
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1150 AM EST Sun Feb 9 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Oostanaula River near Rome US Hwy. 27 affecting Floyd County
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC023-235-100649-
/O.NEW.KFFC.FL.W.0131.200210T0723Z-000000T0000Z/
/HAWG1.2.ER.200210T0723Z.200212T1200Z.000000T0000Z.NO/
1150 AM EST Sun Feb 9 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Hawkinsville.
* From late tonight until further notice.
* At 10AM Sunday the stage was 17.4 feet...and rising.
* Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage just after midnight tomorrow morning
and continue to rise to near 26.2 feet by Wednesday morning.
* At 26.0 feet...Moderate floodings begins...with several homes
surrounded by flood waters and at least 3 homes begin flooding near
Gooseneck Lane and RiverView Road.
* This crest compares to a previous crest of 26.1 feet on Jan 25 1963.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$
GAC083-TNC065-100649-
/O.NEW.KFFC.FL.W.0132.200210T2152Z-200212T1448Z/
/ENGG1.1.ER.200210T2152Z.200211T1200Z.200212T0848Z.NO/
1150 AM EST Sun Feb 9 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Lookout Creek near New England.
* From Monday afternoon until Wednesday morning.
* At 11AM Sunday the stage was 9.2 feet...and falling.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage by tomorrow afternoon and
continue to rise to near 16.0 feet by Tuesday morning.
* At 17.0 feet...Moderate flooding begins. Several small buildings
near the New England hang gliding recreation park begin to flood.
Several roads in Dade county will be closed including Sells Lane...
Mason Road...and Creek Road. The water will be several feet deep on
portions of these roads. Also moderate flooding will begin
downstream as the creek crosses the Tennessee border into the
Tiftona area. Several roads near the creek will be flooded and
closed.
* This crest compares to a previous crest of 16.0 feet on Dec 23 1990.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC115-100649-
/O.NEW.KFFC.FL.W.0133.200212T0600Z-200212T1200Z/
/RTMG1.1.ER.200212T0600Z.200212T0600Z.200212T0600Z.NO/
1150 AM EST Sun Feb 9 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oostanaula River near Rome US Hwy. 27.
* From late Tuesday night until Wednesday morning.
* At 10AM Sunday the stage was 22.3 feet...and falling.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast to rise above flood stage by early Wednesday morning.
* At 25.0 feet...Flood stage is reached. Minor flooding occurs in the
woodlands and fields along the river upstream and downstream from
the gage on the Turner McCall bridge or U.S. Highway 27. The
Heritage Park Rome Greenway continues to flood with some locations
up to 5 feet deep. All drainage valves must be closed at the
outfalls in Rome. The flood gate on the Rome levee should be
closed.
* This crest compares to a previous crest of 25.0 feet on Jan 13 1993.
&&
LAT...LON 3431 8520 3428 8514 3421 8518 3425 8524
$$
ALC081-113-GAC053-215-100649-
/O.NEW.KFFC.FL.W.0134.200209T1745Z-200210T1800Z/
/CBUG1.1.ER.200209T1745Z.200209T1800Z.200210T1200Z.NO/
1150 AM EST Sun Feb 9 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattahoochee River near Columbus.
* From this afternoon until Monday afternoon.
* At 11AM Sunday the stage was 25.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 27.0 feet.
* Forecast to rise above flood stage this afternoon and continue
to rise to near 27.2 feet. The river will fall below flood stage by
tomorrow morning.
* At 27.0 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
* This crest compares to a previous crest of 27.2 feet on Jan 3 2019.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$1 follow-up statement
291
WGUS82 KFFC 091944
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
244 PM EST Sun Feb 9 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
ALC081-113-GAC053-215-092014-
/O.CAN.KFFC.FL.W.0134.000000T0000Z-200210T1800Z/
/CBUG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
244 PM EST Sun Feb 9 2020
The Flood Warning is cancelled for
The Chattahoochee River near Columbus.
* This takes effect immediately.
* At 2PM Sunday the stage was 25.4 feet...and steady.
* Flood stage is 27.0 feet.
* The river will continue to fall.
* At 25.0 feet...Bankfull conditions occur along the river upstream
and downstream from the gage on the 14th Street bridge. The water
level approaches the River Walk in downtown Columbus and the Phenix
City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 9, 5:00 AM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 9, 5:00 AM CST, 5 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 AM EST Sun Feb 9 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 323 AM EST Sun Feb 9 2020/ SHORT TERM /Today through Monday/... Dense freezing fog and dense fog advisory until 900 am this morning. The fog is expected to dissipate mid to late morning. Otherwise a quiet weather day is in store as surface high pressure along the eastern seaboard drifts into the Atlantic. The next round of wet weather will begin on Monday as a slow moving cold front drifts toward the area with deep moisture in the SW flow aloft moving over N GA and maybe portions of central GA by days end. This had prompted the issuance of a flood watch starting 100 pm on Monday with the greatest rainfall amounts favoring the far NW for Monday. Forecast high temperatures are running within 2-4 degrees of normal across the area today and near to as much as 14 degrees above normal on Monday. Forecast low temperatures are running about 3-13 degrees above normal tonight. Overall confidence is medium to high. BDL LONG TERM /Monday Night through Saturday/... Well it seems like a broken record here lately, but the long term portion will once again begin as a wet one. Ongoing showers and embedded isolated thunderstorms will undoubtedly cause additional flood concerns for for Monday but especially Mon night and Tuesday as rainfall totals really add up. May get a slight reprieve Tuesday afternoon but certainly not counting on it given the amount of deep layer moisture and numerous perturbations in SW flow aloft. Will be carrying categorical for at least a good portion of the area through Tuesday evening allowing for QPF values of 3 to 4 inches with locally higher amounts when Mon is also included. Warm front should briefly lift north of the area Tuesday night into Wednesday allowing for a brief break from the higher pops. However, frontal boundary will quickly race through the area through Wed night and Thu. GFS is faster with this feature but have used a blend for timing for now. Frontal band is not as wide as previously which would be good news to limit the rainfall assuming we get decent forward propagation with the front. Significant drying behind the front to last for much of Friday and Saturday. GFS maintains a SW flow aloft and generates another storm system late in the weekend. ECMWF is decidedly more zonal and keeps things dry through the period. With nothing else to go on, have used a blend which yields chance pops for Sunday. Deese && .AVIATION... 12Z Update... Starting with LIFR conditions over much of the area. Conditions are expected to improve to VFR about 14-16Z. Surface winds NE-SE less than 10 kts. Increasing lower clouds late tonight and Monday. //ATL Confidence...12Z Update... Low confidence for timing of improvements to VFR. Otherwise high confidence for all elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 53 37 63 56 / 0 10 50 80 Atlanta 55 41 64 59 / 0 10 60 90 Blairsville 51 36 53 51 / 0 10 100 100 Cartersville 54 41 61 57 / 0 10 90 100 Columbus 62 46 71 62 / 0 10 40 60 Gainesville 51 37 56 52 / 0 10 80 100 Macon 60 43 72 61 / 0 10 20 40 Rome 56 41 60 56 / 0 10 100 100 Peachtree City 57 42 67 60 / 0 10 50 80 Vidalia 63 46 76 61 / 0 5 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Freezing Fog Advisory until 9 AM EST this morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll... Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Heard...Henry...Jackson...Jasper...Lumpkin... Madison...Morgan...Murray...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Polk...Putnam...Rockdale... South Fulton...Spalding...Taliaferro...Towns...Union...Walker... Walton...White...Whitfield...Wilkes. Dense Fog Advisory until 9 AM EST this morning for the following zones: Baldwin...Bibb...Chattahoochee...Crawford...Hancock... Harris...Jones...Lamar...Macon...Marion...Meriwether...Monroe... Muscogee...Peach...Pike...Schley...Stewart...Sumter...Talbot... Taylor...Troup...Upson...Warren...Webster. Flood Watch from Monday afternoon through Tuesday evening for the following zones: Banks...Barrow...Bartow...Carroll... Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb... Dade...Dawson...DeKalb...Douglas...Fannin...Floyd...Forsyth... Gilmer...Gordon...Gwinnett...Hall...Haralson...Jackson... Lumpkin...Madison...Murray...North Fulton...Oconee...Paulding... Pickens...Polk...Rockdale...South Fulton...Towns...Union... Walker...Walton...White...Whitfield. && SHORT TERM...BDL LONG TERM....Deese AVIATION...BDL
Hazardous weather outlook, Feb 9, 3:49 AM CST, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 449 AM EST Sun Feb 9 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 449 AM EST Sun Feb 9 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Freezing Fog Advisory in Effect Until 9 AM For North and Portions of Central Georgia... ...Dense Fog Advisory In Effect Until 9 AM For Portions of Central Georgia... Temperatures below freezing combined with dense fog has allowed freezing fog to develop which could cause roads, bridges and overpasses to become slick. This is combined with the snow that continues on the roadways for some areas in North Georgia. Please use caution and monitor latest conditions before driving tonight and Sunday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Additional moderate rainfall from multiple storm systems will exacerbate ongoing flooding issues through much of next week. This will be especially true on Monday and Monday Night when a moderate risk of excessive rainfall will be in effect and widespread 2 to 4 inches will be possible on average over a 36 hour period with locally higher amounts possible. With extremely high streamflows and soil moistures, runoff will pose a threat for flooding in urbanized and low-lying areas. as well as streams and creeks that react quickly to high rainfall amounts, and rivers with already high streamflows. Additional heavy rain on Wednesday night and Thursday will further increase flooding concerns across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:00 PM CST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Cherokee, Clarke and 36 more | 4 hr |
| Feb 8, 11:54 PM CST | Dense Fog Advisory | FFC | Baldwin, Bibb, Chattahoochee, Crawford, Hancock, Harris and 18 more | 8 hr |
| Feb 8, 11:54 PM CST | Freezing Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more | 8 hr |
| Feb 9, 2:08 AM CST | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 32 more | 33 hr |
| Feb 9, 8:10 AM CST | Dense Fog Advisory | FFC | Baldwin, Bibb, Chattahoochee, Crawford, Hancock, Harris and 18 more | 50 min |
| Feb 9, 8:10 AM CST | Freezing Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more | 50 min |
| Feb 9, 10:50 AM CST | River Flood Warning | FFC | Bleckley, Pulaski | 5 days |
| Feb 9, 10:50 AM CST | River Flood Warning | FFC | Dade | 5 days |
| Feb 9, 10:50 AM CST | River Flood Warning | FFC | Floyd | 7 days |
Nearby
River Flood Warnings in Alabama, 2020River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.